hi...i was wondering how can i treat tinea versicolour on my face?some are white patches and some are pink i've tried using nizoral and selsun shampoo but it helps only for a little while...please im desperate it just come and goes i want to know how i can cure it permanently?
Pityriasis versicolor (Tinea veriscolor) is a fungal infection caused by commensal yeasts in hot and humid conditions. Selenium sulphide lotion can be applied for around 10-15 minutes, rinsed off and re-applied daily for about a week. It is less messy and preferably easy to use than the Selsun and Ketoconazole shampoos which needs to applied on the patches of affected skin after an evening bath, left to dry the whole night and washed off the next morning. For widespread or stubborn infections, itraconazole tablets have shown good results in curative aspects, but they should be taken under prescription.
Most patient think the treatment has not worked if their pale patches do not disappear straight away. They should be warned in advance that the patches will take a long time to disappear and the treatment does not equate with disappearance.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.